Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 3, NWS Raleigh, NC

March 1, 20175 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 1, 2017, 6:47 PM EST for 5 counties in North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 6:47 PM EST (23:47 UTC)
Expired
Mar 1, 2017, 7:30 PM EST
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Alamance County, NC, Chatham County, NC, Guilford County, NC, Orange County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 6:52 PM ESTHAIL 14 Sw Climax, NCQUARTER SIZED HAIL REPORTED NEAR LEVEL CROSS, NC. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 3:02 PM ESTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

114 
WUUS52 KRAH 012347
SVRRAH
NCC001-037-081-135-151-020030-
/O.NEW.KRAH.SV.W.0003.170301T2347Z-170302T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
647 PM EST WED MAR 1 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Alamance County in central North Carolina...
  Western Orange County in central North Carolina...
  Northeastern Randolph County in central North Carolina...
  Southeastern Guilford County in central North Carolina...
  Northern Chatham County in central North Carolina...

* Until 730 PM EST

* At 646 PM EST, a severe thunderstorm was located near Randleman,
  moving east at 60 mph. This storm has a history of producing hail
  a little larger than quarters. 

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Chapel Hill, Burlington, Asheboro, Graham, Hillsborough, Randleman,
  Carrboro, Mebane, Gibsonville and Pleasant Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3574 7987 3596 7989 3621 7912 3576 7903
TIME...MOT...LOC 2346Z 262DEG 54KT 3588 7978 

HAIL...1.25IN
WIND...60MPH
 
$$

23
3 follow-up statements
722 
WWUS52 KRAH 020005
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
705 PM EST WED MAR 1 2017

NCC081-151-020014-
/O.CAN.KRAH.SV.W.0003.000000T0000Z-170302T0030Z/
Randolph NC-Guilford NC-
705 PM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH AND
SOUTHEASTERN GUILFORD COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3621 7912 3576 7903 3576 7955 3607 7954
TIME...MOT...LOC 0004Z 262DEG 54KT 3592 7944 

$$

NCC001-037-135-020030-
/O.CON.KRAH.SV.W.0003.000000T0000Z-170302T0030Z/
Alamance NC-Orange NC-Chatham NC-
705 PM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR ALAMANCE...WESTERN ORANGE AND NORTHERN CHATHAM COUNTIES...

At 704 PM EST, a severe thunderstorm was located 10 miles south of
Graham, moving east at 60 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Chapel Hill, Burlington, Graham, Hillsborough, Carrboro, Mebane, Haw
River, Swepsonville, Alamance and Staley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3621 7912 3576 7903 3576 7955 3607 7954
TIME...MOT...LOC 0004Z 262DEG 54KT 3592 7944 

HAIL...1.25IN
WIND...60MPH
 
$$

23
033 
WWUS52 KRAH 020013
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
713 PM EST WED MAR 1 2017

NCC001-037-135-020030-
/O.CON.KRAH.SV.W.0003.000000T0000Z-170302T0030Z/
Alamance NC-Orange NC-Chatham NC-
713 PM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR SOUTHEASTERN ALAMANCE...SOUTHWESTERN ORANGE AND NORTHEASTERN
CHATHAM COUNTIES...

At 713 PM EST, a severe thunderstorm was located 10 miles south of
Mebane, or 10 miles southeast of Graham, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Chapel Hill, Graham, Hillsborough, Carrboro, Mebane, Swepsonville,
Efland, Fearrington, Sutphin and Cane Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3615 7911 3608 7909 3580 7904 3577 7940
      3604 7940
TIME...MOT...LOC 0013Z 262DEG 54KT 3594 7927 

HAIL...1.00IN
WIND...60MPH
 
$$

23
412 
WWUS52 KRAH 020020
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
720 PM EST WED MAR 1 2017

NCC001-020029-
/O.CAN.KRAH.SV.W.0003.000000T0000Z-170302T0030Z/
Alamance NC-
720 PM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALAMANCE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3615 7911 3608 7909 3580 7904 3578 7925
      3584 7925 3584 7924 3585 7924 3586 7925
      3588 7925 3605 7926
TIME...MOT...LOC 0019Z 258DEG 61KT 3596 7916 

$$

NCC037-135-020030-
/O.CON.KRAH.SV.W.0003.000000T0000Z-170302T0030Z/
Orange NC-Chatham NC-
720 PM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR SOUTHWESTERN ORANGE AND NORTHEASTERN CHATHAM COUNTIES...

At 719 PM EST, a severe thunderstorm was located near Carrboro, or
near Chapel Hill, moving east at 70 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Chapel Hill, Hillsborough, Carrboro, Efland, Fearrington and Cane
Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3615 7911 3608 7909 3580 7904 3578 7925
      3584 7925 3584 7924 3585 7924 3586 7925
      3588 7925 3605 7926
TIME...MOT...LOC 0019Z 258DEG 61KT 3596 7916 

HAIL...1.00IN
WIND...60MPH
 
$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:50 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 1, 4:50 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
450 PM EST Wed Mar 1 2017

.SYNOPSIS...
The approach of a cold front will trigger scattered strong to
severe convection this evening, primarily over the Piedmont.
The cold front will cross our region overnight,followed by cool
high pressure for the later half of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 230 PM Wednesday...

Active weather episode shaping up for the western half of our
forecast area, roughly most of the Piedmont, between 5 PM and 11 PM.

Low level air mass is conditionally unstable this afternoon. While
the sfc heating as allowed temperatures to warm into the 70s to
around 80, sfc dewpoints have held steady into the 50s to around 60.
Looking upstream, dewpoints not much different until you get into
central AL where mid 60s dewpoints are common. Aloft, late morning
special GSO raob depicts a strong low-mid level cap, resulting in
decent convective inhibition across central NC.

Strong sw sfc winds occurring ahead of the cold front with several
sites reporting gusts near 40 mph, and a few locations including RDU
registering wind gusts close to 45 mph. These strong sfc winds will
gradually subside close to sunset though gusts 25-30 mph still
probable after sunset, mainly across the coastal plain and sandhills.

Band of strong/severe convection extending from eastern TN into
northern AL/MS projected to move east-ne through this evening. Near
sfc/low level flow ahead of this line may be able to tap the better
near sfc moisture residing to our sw, and advect this moisture into
the NC Piedmont prior to the arrival of the convection. Main concern
is whether the cap aloft will erode enough to support convective
development.

If cap erodes, scattered strong/severe convection likely over the
western Piedmont by sunset through the first half of the evening.
Considering the depth of 50-60kts winds just above the surface,
damaging  winds still appear to be the primary hazard.
As storms advance past the I-85 corridor towards the I-95 corridor,
expect storms to gradually weaken with less of a damaging wind
threat. While cannot rule out the possibility of a severe storm over
our eastern counties, potential for damaging winds appears far less
over the coastal plain and sandhills compared to the Piedmont.

Cold front responsible for the scattered convection will cross
central NC during the overnight hours. Passage of the front will be
noted by sfc winds veering to the nw with gusts 20-25 mph.
Developing nw flow will advect a drier stable air mass into the
area, leading to clearing skies nw-se overnight through early Thu.
Arrival of colder air will send temperatures into the 40s north and
west of Raleigh by daybreak with 50s anticipated east and south.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 245 PM Wednesday...

NW flow Thursday will advect a colder drier air mass into central
NC. Bulk of cloud cover should lie to our southeast by mid-morning.
The strongest wind gusts will occur in the morning-mid day hours with
gusts becoming weaker/less frequent in the afternoon as a narrow
ridge of sfc high pressure builds into our region. Low level cold
air advection will yield high temps in the upper 50s nw to the lower
60s se, about a 10-15 degree diurnal temperature recovery.

Mostly clear skies and a near calm wind regime will result in
overnight temperatures generally in the mid 30s. Max relative humidity values top
out at 70-75 percent over the far south and east. Less appears that
frost, where it develops, will be scattered and light.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 230 PM Wednesday...

Friday through Sunday Night: The upper level trough will swing over
the region on Friday. Meanwhile, a surface low over the northern
Appalachians will quickly move east off the MD/DE coast. A dry cold
frontal passage will subsequently occur, with a reinforcing shot of
cold air behind it. Highs have trended a bit lower for Friday, low
50s NW to around 60 degrees south, though they continue to be
dependent on the timing of the aforementioned reinforcing cold
front. Also, the winds will be strong and gusty during the daytime
with this dry front. Confidence is high that the lowest temperatures
will occur Saturday morning in the wake of the cold front as the
surface high builds into the area. With clear skies and light winds
it still looks like lows will bottom out in the mid 20s north (low
20s possible in outlying areas) to around 30 degrees south. The high
will continue to build into and just south of the area on Saturday
with the flow aloft becoming more northwesterly as the upper level
ridge builds to the west. With little in the way of warm advection,
highs Saturday will top out in the low to mid 50s. Another night of
below normal temperatures is expected Saturday night with lows
around 32 degrees, give or take a few.

The aforementioned upper level ridge will slowly progress eastward
over the region Sunday into early Monday as the surface high lingers
over the Carolina coast. After approximately 48 hours of below
normal temps, a return to near or slightly above normal is expected
on Sunday/Sunday Night, highs in the low to mid 60s and lows in the
mid 40s.

Monday through Wednesday: The surface high will shift off to the
southeast as yet another low pressure system develops out west. The
warm southerly flow increases over the Carolinas Monday and Tuesday
as the aforementioned system moves east toward the Mid-Atlantic.
There are still issues with timing of this system, thus confidence
is low in that regard, but expect a chance for showers ahead of the
front as it moves into the region early to mid week.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 1235 PM Wednesday...

Windy conditions will persist through early evening as sw sfc winds
will frequently gust between 30 and 40 mph with a sporadic gust
around 45 mph. These strong winds are ahead of a cold front that
will sweep across our region later tonight.

Ahead of the front, expect a band or two of showers and
thunderstorms. Expect MVFR/IFR ceilings and visibilities in vicinity
of the heavier showers and storms. The stronger storms will be
capable of producing wind gusts 50-60kts.  These bands of convection
will likely affect the Triad region between 22Z-01Z, the KRDU
vicinity between 02Z-05Z, and KRWI and KFAY between 04Z-07Z. The
threat for damaging wind gusts will be highest in vicinity of the
Triad, with the threat dwindling farther east.

The cold front will cross the Triad just prior to midnight, the KRDU
vicinity between midnight and 2 AM, and KRWI and KFAY between 2 AM
and 5 AM. The passage of the front will be noted by sfc winds
veering to the nw, with gusts 18-23kts probable.

Other than gusty sfc winds Thu and again Fri, VFR parameters
expected across central NC Thursday through Sunday. The chance for
sub-VFR ceilings or visibility restrictions due to fog will begin to
increase on Monday.

&&

.FIRE WEATHER...
As of 450 PM Wednesday...

A re-enforcing shot of cool dry air will overspread central NC on
Friday. Northwest winds will gust 25-30 mph during the afternoon
hours. This will coincide with minimum relative humidity values
between 20 and 25 percent.

If model trends remain consistent, and rainfall tonight is less than
a quarter of an inch, then red flag criteria may be met Friday. Plan
to coordinate with the NCFS on Thursday morning.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KC
AVIATION...WSS
FIRE WEATHER...WSS
Hazardous weather outlook, Mar 1, 3:09 PM EST, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
309 PM EST Wed Mar 1 2017

NCZ007-021>025-038>040-073>076-083-084-021030-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-
309 PM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 59 IN EFFECT UNTIL 10 PM EST THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

...Threat for severe thunderstorms with damaging wind gusts
increasing across the northwest Piedmont...

Strong southwest winds with gusts between 30 and 40 mph are possible
today ahead of a cold front that will cross the area tonight.

A line of showers and thunderstorms will also occur ahead of the
cold front. A few storms may become severe, with the primary threat
of damaging wind gusts. The threat for strong to severe storms
appears highest across the western Piedmont between 6 and 10 PM, and
across the rest of central NC between 9 PM and 1 AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Mild, dry, and breezy conditions, with low relative humidity values
and wind gusts up to 25 mph, will result in fire weather concerns on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed after 5 PM this afternoon.

NCZ008>011-026>028-041>043-077-078-085-086-088-089-021030-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson-
309 PM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

...Threat for severe thunderstorms with damaging wind gusts
increasing across the northwest Piedmont...

Strong southwest winds with gusts between 30 and 40 mph are possible
today ahead of a cold front that will cross the area tonight.

A line of showers and thunderstorms will also occur ahead of the
cold front. A few storms may become severe, with the primary threat
of damaging wind gusts. The threat for strong to severe storms
appears highest across the western Piedmont between 6 and 10 PM. A
strong to locally severe thunderstorm may occur across the eastern
half of central NC between 9 PM and 1 AM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Mild, dry, and breezy conditions, with low relative humidity values
and wind gusts up to 25 mph, will result in fire weather concerns on
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed after 8 PM.

In the hours before

Special weather statement, Mar 1, 4:12 PM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Raleigh NC
412 PM EST WED MAR 1 2017

NCZ021-022-038-012200-
Guilford NC-Forsyth NC-Davidson NC-
412 PM EST WED MAR 1 2017

...A line of strong thunderstorms will affect portions of western
Guilford...Forsyth and northeastern Davidson Counties Until 500 PM
EST...

At 411 PM EST, Doppler radar was tracking A line of strong
thunderstorms along a line extending from near Sandy Ridge to near
Windy Gap. Movement was east at 45 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Kernersville, Clemmons,
Bermuda Run, Lewisville, Summerfield, Stokesdale and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

&&

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3625 7985
      3618 7988 3593 7992 3596 8038 3598 8041
      3599 8042 3601 8042 3603 8045 3606 8046
      3606 8047
TIME...MOT...LOC 2111Z 267DEG 41KT 3649 8018 3613 8102

WSS
Special weather statement, Mar 1, 5:51 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
551 PM EST WED MAR 1 2017

NCZ021-022-038-039-012345-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
551 PM EST WED MAR 1 2017

...A strong thunderstorm will affect portions of southwestern
Guilford...southeastern Forsyth...northwestern Randolph and Davidson
Counties Until 645 PM EST...

At 550 PM EST, Doppler radar was tracking A strong thunderstorm near
Cleveland, or 9 miles southwest of Mocksville, moving east at 55 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Greensboro, High Point, Asheboro, Lexington, Randleman, Thomasville,
Clemmons, Linwood, Archdale and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

A severe thunderstorm watch remains in effect until 1000 PM EST for
central North Carolina.

LAT...LON 3584 8048 3583 8046 3583 8043 3585 8042
      3584 8039 3586 8039 3588 8042 3589 8037
      3596 8038 3599 8042 3600 8041 3608 7972
      3575 7967 3571 8032 3572 8033 3574 8046
      3577 8045 3579 8048 3581 8047 3583 8049
TIME...MOT...LOC 2250Z 262DEG 46KT 3580 8067

23
Local storm report, Mar 1, 6:25 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             3 NNW LEXINGTON         35.85N 80.28W
03/01/2017  E1.00 INCH       DAVIDSON           NC   TRAINED SPOTTER

            HAIL A LITTLE LARGER THAN QUARTERS AT 620 PM
            ON U.S. 52 NEAR WEST CENTER STREET
            EXTENSION. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Mar 1, 6:38 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             2 SSW HIGH POINT        35.96N 80.02W
03/01/2017  E0.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            DIME SIZED HAIL.

&&

SC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:12 PM ESTSpecial Weather StatementRAHForsyth48 min
Mar 1, 5:51 PM ESTSpecial Weather StatementRAHDavidson54 min
Mar 1, 5:59 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.